What Causes Pain after a cortisone injection?

It can be a common experience to expect a flare of symptoms after having a cortisone injection. This is due to the cortisone injection crystallising after the injection within the intended area. It is a common symptom post injection and will reduce after a period of 48 hours. This discomfort is easily managed by taking already prescribed medication or over the counter painkillers. It is hard to predict whether this is something you will encounter post injection however it will settle easily with time. Icing the area after having the injection is recommended thus helping to reduce pain however also assist in reducing inflammation.

We recommend after the injection resting the affected area for 48 hours refraining from too much activity to enable the injection to fully yield results. After this time gentle activity is recommended with a full return to normal within 10 days. The consultant at time of initial appointment will be able to guide you on best course of management from then onwards.